Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 44, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Sep 17, 2011, 6:56 PM CDT for Kleberg County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2011, 6:56 PM CDT (23:56 UTC)
- Expired
- Sep 17, 2011, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2836 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS54 KCRP 172356
SVRCRP
TXC273-180045-
/O.NEW.KCRP.SV.W.0044.110917T2356Z-110918T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 PM CDT SAT SEP 17 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KLEBERG COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 745 PM CDT
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KINGSVILLE NAVAL AIR STATION TO 11 MILES SOUTHWEST OF
RICARDO...OR ALONG A LINE EXTENDING FROM KINGSVILLE TO 8 MILES EAST
OF PREMONT...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINGSVILLE NAVAL AIR STATION...
RICARDO...
RIVIERA...
RIVIERA BEACH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2725 9799 2725 9804 2727 9806 2742 9806
2759 9790 2756 9784 2748 9747 2727 9762
2729 9765 2726 9773 2728 9777 2724 9782
2723 9795 2721 9797
TIME...MOT...LOC 2355Z 310DEG 17KT 2754 9783 2734 9800
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:35 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 17, 3:35 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 335 PM CDT SAT SEP 17 2011 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ANTICIPATE THAT CURRENT CONVECTION WILL GRADUALLY SHIFT TOWARD THE WEST THIS EVENING BEFORE DISSIPATING AS THE CIN INCREASES. WATER VAPOR IMAGERY/STREAMLINE DATA DEPICT AN UPPER DISTURBANCE NEAR THE FOUR CORNERS REGION. CONCUR WITH THE GFS THAT THIS SYSTEM WILL MOVE ACRS THE CWA/MSA OVERNIGHT/SUNDAY. EXPECT THE COPIOUS MSTR CURRENTLY OVER THE REGION (PWAT DATA FROM GOES SOUNDER/PROXIMITY SOUNDINGS) TO LINGER DRG THE PERIOD. ANTICIPATE THAT THE COMBINATION OF THE UPPER DISTURBANCE/MOIST COLUMN TO RESULT IN ISOLD CONVECTION OVERNIGHT AND ISOLD/SCT ACTIVITY SUNDAY. EXPECT WIND AND SEAS OVER THE COASTAL WATERS TO REMAIN BELOW SCA. MAX HEAT INDEX VALUES SHOULD REMAIN BELOW 105F SUNDAY. && .LONG TERM (MONDAY THROUGH SATURDAY)...EXTENDED FORECAST PERIOD HAS QUICKLY TURNED RATHER ACTIVE AS UPPER LEVEL RIDGE SHIFTS SOUTHWARD EARLY IN THE WEEK. SEVERAL UPPER LEVEL DISTURBANCES ARE FORECAST TO MOVE ACROSS THE REGION THROUGH THE WEEK. A RELATIVELY POTENT UPPER LEVEL SHORT WAVE WILL PASS ACROSS NORTH TEXAS MONDAY...CANADIAN MODEL IS THE MOST AGGRESSIVE IN BRINGING A WEAK FRONT SOUTH INTO THE AREA. NAM AND ECMWF ARE MIDDLE GROUND MODELS WITH WINDS BRIEFLY TURNING NORTH...BUT NOT MUCH AFFECT ON TEMPS/MOISTURE. GFS IS THE FARTHEST NORTH OF THE SOLUTIONS WITH THE FRONT NOT MAKING IT THIS FAR SOUTH AS SUPPORT SEEMS WEEK SOUTH OF CENTRAL TEXAS. WITH THE BOUNDARY AT LEAST NEAR THE AREA WILL KEEP SLIGHTLY HIGHER POPS FOR MONDAY IN THE VICTORIA CROSSROADS AREA.BEYOND MONDAY...MODELS FALL EVEN FARTHER APART FROM EACH OTHER WITH GFS AGGRESSIVELY CUTTING OFF A LOW OVER THE OK/AR AREA ALONG THE FRONT THAT MOVES THROUGH THE PLAINS BY THURSDAY INTO FRIDAY. GFS HAS BEEN CONSISTENT IN CUTTING THIS LOW OFF FOR THE PAST SEVERAL RUNS. ECMWF NOW GETTING ON BOARD WITH A CUT OFF LOW...HOWEVER IT ISNT AS QUICK TO DO SO, AND MUCH FARTHER NORTHEAST. BOTH MODELS SHOWING THE FRONT LATER THAN EARLIER RUNS...WITH A SATURDAY POTENTIAL. STILL HAVE A GRADUAL COOLING TREND IN THE FORECAST THROUGH THE WEEK WITH THE UPPER TROUGH DIGGING AND MOISTURE AND LIKELY MORE CLOUDS REMAINING ACROSS THE AREAS. KEEPING ALL AREA STILL IN THE 90S...BUT LOWER 90S BY LATE WEEK. ALSO KEEPING AT LEAST SLIGHT CHANCE POPS THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 91 75 94 74 / 20 30 10 20 10 VICTORIA 72 90 72 94 72 / 20 30 10 30 10 LAREDO 76 97 76 99 77 / 30 20 20 10 20 ALICE 73 94 73 97 73 / 20 30 10 20 10 ROCKPORT 78 88 78 89 77 / 20 30 10 20 10 COTULLA 73 95 73 98 73 / 30 20 20 10 20 KINGSVILLE 74 94 74 96 72 / 20 30 10 20 10 NAVY CORPUS 79 87 79 90 77 / 20 30 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM PZ/83...LONG TERM
Hazardous weather outlook, Sep 17, 4:57 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 457 AM CDT SAT SEP 17 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-180000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 457 AM CDT SAT SEP 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE SOUTH TEXAS REGION LATER TODAY INTO THIS EVENING. THE STORMS ARE EXPECTED TO BE BELOW SEVERE CRITERIA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE SOUTH TEXAS REGION SUNDAY. THE STORMS ARE EXPECTED TO BE BELOW SEVERE CRITERIA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/TE
In the hours before
Special weather statement, Sep 17, 2:12 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 212 PM CDT SAT SEP 17 2011 TXZ233-171945- GOLIAD- 212 PM CDT SAT SEP 17 2011 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHARCO...OR 14 MILES WEST OF GOLIAD...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTHWEST OF WEESATCHE BY 245 PM CDT. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 87
Local storm report, Sep 17, 5:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 PM CDT SAT SEP 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 8 WNW ORANGE GROVE 27.99N 98.07W
09/17/2011 M4.55 INCH JIM WELLS TX COCORAHS
COCORAHS REPORT OF 4.55 INCHES OF RAINFALL DURING THE
PAST TWO HOURS.
&&
RGASSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 5:10 PM CDT | Areal Flood Advisory | CRP | Jim Wells | 110 min |
| Sep 17, 5:16 PM CDT | Tornado Warning | CRP | Jim Wells, Nueces | 29 min |
| Sep 17, 6:24 PM CDT | Tornado Warning | CRP | Kleberg | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.